I had my third IUD replacement 4weeks ago. After days insertion, the severe cramps/severe bloating/pressure/ back pain/ urinary frequency/abd pain/pain with sitting!/ pain with movement/continued. I reported my symptoms to Gyn nurse after day 5. Day 8 had transvaginal Ultrasound that verified correct placement. With much begging, requested ibuprofen 800mg RX for painful cramps. By day 15, no improvement of symptoms. I called pharmaceutical company who advised removal. Day 18, I got my way and got it out! I didn't feel the removal? I felt immediate relief of pressure. Most symptoms are gone. Week 4, I still get crampy with sitting. Now I'm stuck with severe uncomfortable bloating. When will it go away!!!
It's possible that your stomach cramps and bloating are unrelated to your Mirena especially as they are continuing after removal. Since your pain is ongoing you should seek professional advice. Causes of ongoing abdominal pain are often not serious.
Possible causes include:
Irritable bowel syndrome (IBS) – a common condition that causes bouts of stomach cramps, bloating, diarrhoea or constipation; the pain is often relieved when you go to the toilet
Inflammatory bowel disease (IBD) – long-term conditions that involve inflammation of the gut, including Crohn's disease and ulcerative colitis
Other stomach-related problems – such as a stomach ulcer, heartburn and acid reflux, or gastritis (inflammation of the stomach lining)
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jan 2010 • 1 answer
Abdominal Distension - Does anyone get exremely bloated by taking any type of over the counter pain?
Posted 29 Apr 2010 • 1 answer
Mirena - I have had the iud in for 2 1/2 years now 2 weeks ago I had bad cramps with no period only?
Posted 18 Sep 2014 • 1 answer
Posted 9 Feb 2015 • 1 answer
Posted 25 Feb 2015 • 1 answer